So, I had an appointment with the NP who works with my doctor today. Things are going forward with the plan we already had in place. That is to say, start the Piqray. Now, the “Big 3” side effects of Piqray are:
1) High blood sugar
The treatments are fairly simple. To treat the high blood sugar (non diabetics have had sugar levels in the 300-400+ range) Metformin is given. Now, Metformin is a generic name for the medication. The brand name is Glucophage, which I like. If you don’t know what it means, it is: gluco (sugar/glucose) and phage (from Greek: eating), or at least from as far as I can determine that’s what it means. Like how autophagy means “self-eating”
To treat rash, Claratin (Loratadine) is given preventatively.
To treat diarrhea, Imodium is recommended, as needed, but not proactively.
I am currently wrapping up a 72 hour fast, as I type this, with about 2 hours or so to go.
I’m thinking that my numbers, while great, are not as slow as they have been on long fasts because I was not drinking green tea (unsweetened).
After this, I’m going to keep a close eye on my glucose, via the CGM and fingersticks, as I’m starting my new medication. I’m hoping that I am one of the few that don’t need Metformin. But I plan to track my glucose first, to see what it does, and then take the Metformin only if necessary. Because I have a CGM and do fingerstick tests I can easily keep on top of it, rather than just waiting for a week to do my labs.
On a side note, the pharmacy that supplies the Piqray sent a nice welcome kit. It’s far better than the kit I got with anything else!
Stay tuned for updates as to what my glucose does!